Lost and do not know why
I have a few questions about the drug prozac. I would like to know long term side affects to a person who has taken it for ten years. What affects on a liver that has been laserated almost in half and repaired. This happened almost at the same time my friend started prozac.
I do not understand the changes that have occured in the past few months in this person. I feel that things in health has caused a breakup in what was a great realationship. She wont tell me what is going on in her life and has become very mean to me. This makes me wonder if she is trying to protect me from something bad that might be going to happen.
Any help to let me know that meds and a damaged liver could cause a terminal problem could help me to understand why the sudden change in her to not want me to be around.
I feel that she is protecting me and keeping me away because of her love for me and the way I love her and dose not want me to see her go through this. I know that there is not much info on her liver for anyone to make an accurate judgement but I have seen a person try to make things work in a relationship when she knew that it was to no availe.
Any input could help me move on with my life without her. I still have contact with her but no answers yet.
Thank You All Ledouix
Your questions about Prozac could be better answered by a doctor or pharmacist. Prozac is metabolized by the liver. It is mostly excreted through urine (80%) and the rest through feces. It’s recommended that it be used with caution in patients with impaired liver function. What effect it would have on someone with a lacerated and repaired liver is a question that can most likely only be answered on a case-by-case basis and by their attending physician.
“Sudden changes” as you describe could be caused by any number of things – health issues, medication, depression, or just the way she deals with her problems. Unfortunately, only she can tell you why she is acting as she is. Or, she may not even know the whys of the situation.
As for moving on with your life, that starts when you make the decision to do so. It may be better to have no contact with her at all, at least for a while. Find activities you like, go places to meet new people, take up a time-consuming hobby. All of these things can help occupy your mind and help fill your time.
I wish I had more to offer you, but most of your questions can only be answered by your friend and / or her doctors.
About Ask the Expert Patient:If you would like to ask a question about depression or living with depression, please write a SharePost and bure to select "a question" in the drop-down menu next to "I want to create a SharePost that is a," which is Step 2 on the SharePost creation screen. I will post my responses to your questions each week.
Please keep in mind that I am not a physician. I cannot diagnose or give medical advice. This section is for sharing information and offering support as a nonphysician "Expert Patient."
I hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full disclaimer.
Ask the Expert Patient answers HealthCentral readers’ questions about Mental Health.